Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


use of PEP
Sep 22, 2008

Hi...I really need help on this... I have been taking PEP (COMBIVIR and Stocrin)for the last 30 days....having gotten them from the doctor, within 38hours, after lying that I had been pricked by a needle, yet I had had unprotected sex....I just read that STOCRIN is used as PEP for those exposed to materials associated with a high risk for HIV transmission...my needle-prick lie and not for unprotected sex....i was too scared and I did not go for an HIV test then....though I have scheduled one for tomorrow....Then, yesterday, on the 29th day, I had sex and the condom broke during my ejaculation with a person whose status I do not know, though she said she got tested last month and was negative and that she had another test test scheduled for this month (that did not add up, I doubted her) though she showed me a genuine hospital card but with no test results on it....the scary bit is this..so far, I have faithfully taken my initial PEP with minimal side effects, just the sweating and wierd dreaming (that I only got on the first day when I began taking the PEP).....Tonight, however, after taking my last dose on the 30th day, the sweating is back and I had a wierd dream....I am yet to experience other side effects..Please help...Peter

Response from Dr. Frascino

Hello Peter,

Lying to a physician is never a good idea. As physicians, we're here to help you, not judge you. If you provide inaccurate information, you should expect less than optimal advice and treatment in return from your doctor, as he is not a mindreader and will take you at your word.

As with all folks who have an HIV exposure significant enough to warrant a course of PEP, I recommend you be followed by an HIV physician specialist. Hopefully, that's already the case with you. My advice is that you go back to your HIV specialist and tell him the truth, the whole truth and nothing but the truth. He will evaluate your new potential exposure in light of your current PEP treatment. I also strongly advise you to follow the well-established guidelines for HIV testing post-PEP (six weeks, three months and six months). Man-up, grow a pair and get with the program, Peter! You're dealing with your future health and happiness, OK? Finally, I'd recommend you review proper condom technique, as condoms very rarely fail when used properly.

Good luck, Peter. I'm here if you need me.

Dr. Bob



Previous
Worried
Next
Help

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement